Alert archive / Louisiana / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 13, 2011, 2:21 AM CDT for Morehouse Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 2:21 AM CDT (07:21 UTC)
- Expired
- Aug 13, 2011, 3:05 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
County Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 184 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WWUS84 KJAN 130721
SPSJAN
ARZ074-LAZ007-130805-
ASHLEY AR-MOREHOUSE LA-
221 AM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 AM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF CROSSETT AT 220
AM CDT...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL MOVE INTO
NORTHERN MOREHOUSE PARISH THROUGH 3 AM.
VERY HEAVY RAIN IS ALSO LIKELY WITH THIS STORM.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3318 9200 3295 9153 3278 9203 3299 9209
3301 9208 3303 9210 3307 9211
TIME...MOT...LOC 0720Z 311DEG 10KT 3305 9202
$$
7What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:32 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 12, 9:32 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 932 PM CDT FRI AUG 12 2011 .DISCUSSION...ISOLATED CONVECTION HAS DISSIPATED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THIS EVENING AS DAY TIME HEATING CONTINUES TO WANE. ONCE AGAIN...AS HAS BEEN THE CASE EACH EVENING THIS WEEK...ANOTHER DISTURBANCE EMBEDDED IN NORTHWEST FLOW CONTINUES TO SINK EAST SOUTHEAST ACROSS CENTRAL ARKANSAS AND TOWARDS THE NORTHERN HALF OF THE FORECAST AREA TONIGHT. THE COMPLEX OF SHOWERS AND STORMS ASSOCIATED WITH THIS DISTURBANCE SHOULD MAKE A BIT BETTER PUSH TOWARDS MY NORTH THROUGH THE NIGHT. IT'S HERE...PARTICULARLY THE DELTA...THAT THE INSTABILITY IS AT IT'S BEST ACROSS THE FORECAST AREA...WHILE FURTHER SOUTH PER THE 00Z KJAN RAOB...A MUCH LESS UNSTABLE ENVIRONMENT EXISTS. THE CURRENT FORECAST REFLECTS THIS AS THE BETTER RAIN CHANCES TONIGHT REMAIN ACROSS MY NORTH. I WILL HOWEVER UP POPS IN THE DELTA A BIT. THIS...AS WELL AS SOME ADJUSTMENTS TO THE HOURLY GRIDS AS THE RESULT OF CURRENT TRENDS...WILL BE THE ONLY CHANGES I MAKE TO THE FORECAST ON THIS UPDATE. THE REMAINDER OF THE FORECAST IS IN PRETTY GOOD SHAPE. /19/ && .AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH MUCH OF THE FORECAST PERIOD. ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE OVER HIGHWAY 82 CORRIDOR...KGLH...KGWO...AND KGTR...AS YET ANOTHER DISTURBANCE PUSHES EAST SOUTHEAST TOWARDS THE NORTHERN HALF OF THE AREA AFTER MIDNIGHT. THIS...IN ADDITION TO THE POTENTIAL FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION SATURDAY...WILL CAUSE A BRIEF PERIOD OF MVFR/IFR CEILINGS AND/OR VISIBILITIES AT SITES WHERE ANY CONVECTION IS OBSERVED. /19/ && .PREV DISCUSSION... /ISSUED 401 PM CDT FRI AUG 12 2011/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...STORMS ARE BEGINNING TO DEVELOP ACROSS PORTIONS OF THE ARKLAMISS...MAINLY SOUTH AND WESTERN AREAS. SLIGHTLY DRIER AIR HAS MOVED INTO NORTH AND EASTERN PORTIONS IN THE WAKE OF THE MORNING SHORTWAVE/MCV THAT WENT THROUGH WHICH HAS LIMITED CONVECTION THIS AFTERNOON. TEMPERATURES THIS AFTERNOON HAVE WARMED INTO THE LOWER 90S ACROSS THE HIGHWAYS 82 AND 84 CORRIDORS... AND INTO THE MID 90S ALONG I-20. THIS STORM ACTIVITY IS EXPECTED TO DIMINISH THROUGH THE EVENING HOURS TONIGHT. MUCH OF THE NIGHT WILL BE QUIET. THE REGION WILL REMAIN UNDER NORTHWEST FLOW ALOFT AND THERE WILL BE THE POTENTIAL FOR ANOTHER MCS TO COME INTO OR CLOSE TO THE NORTHWESTERN ZONES OF MY CWA BY EARLY SATURDAY MORNING. WILL CONTINUE TO LEAVE LOW END POPS FOR THE NORTHWEST DUE TO THIS POTENTIAL. BY SATURDAY...AN UPPER LOW WILL SWING ACROSS THE GREAT LAKES REGION AND A MID LEVEL TROUGH WILL DIG INTO THE ARKLAMISS REGION. THIS WILL BRING A COLD FRONT TOWARD THE REGION. MOST MODELS AGREE THAT THIS WILL BE SLOW TO TRAVERSE THE CWA. THE NAM IS VERY BULLISH IN BRINGING IN THE RAIN FOR SATURDAY WHILE THE ECMWF/SREF/GFS ARE NOT AS ROBUST. EVEN NATIONAL HI-RES WRF MODELS INDICATE THAT THERE SHOULD BE SOME SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONTAL PASSAGE ON SATURDAY BUT THAT THEY SHOULD BE RATHER ISOLATED IN NATURE. TEMPERATURES WILL BE WARM AGAIN TOMORROW WITH READINGS IN THE MID AND UPPER 90S. THE NAM...WITH ITS HIGHER CHANCES FOR RAIN...SHOWED HIGHS IN THE LOWER 90S FOR TOMORROW...BUT FEEL THAT GIVEN ITS FASTER SOLUTION...THIS MIGHT BE TOO COOL FOR TOMORROW. THE FRONT WILL BE MOVING THROUGH THE ARKLAMISS SATURDAY NIGHT INTO SUNDAY. THIS WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH SUNDAY...ESPECIALLY FOR THE EAST AND SOUTH. GIVEN FORCING FROM THE FRONT...COOLER TEMPERATURES ALOFT WITH THE PASSAGE OF THE UPPER TROUGH AND DECENT LAPSE RATES...THERE COULD BE SOME STRONG STORMS ALONG OR AHEAD OF THE FRONT WITH WIND AND HAIL BEING THE MAIN HAZARDS. TEMPERATURES IN THE NORTH MAY BE COOLER WITH FRONTAL PASSAGE EARLIER ON SUNDAY AND HIGHS SHOULD BE CLOSER TO NORMAL. THE FRONT SHOULD BE THROUGH THE REGION BY SUNDAY EVENING BUT THE INFILTRATION OF DRIER AIR WILL BE DELAYED A FEW HOURS. HOWEVER...MODELS SHOW THE DRIER AIR MOVING IN SUNDAY EVENING INTO OVERNIGHT SUNDAY NIGHT. PW VALUES PROGGED TO REACH THE HIGHWAY 82 CORRIDOR AROUND 00Z MONDAY WITH VALUES AROUND ONE INCH. OVERNIGHT LOWS SUNDAY NIGHT WILL BE COOLER THAN WHAT WE HAVE SEEN AND IN THE UPPER 60S AND LOWER 70S. THE REST OF THE LONG TERM REMAINS THE SAME AND THE PREVIOUS DISCUSSION IS APPENDED BELOW. /28/ LONG TERM...MMONDAY THROUGH FRIDAY...NORMAL LOWS FOR NEXT WEEK ARE AROUND 79 DEGREES. BELOW NORMAL LOWS ARE EXPECTED FOR MUCH OF THE AREA MONDAY MORNING AS TEMPERATURES BOTTOM OUT IN THE MID TO UPPER 60S. THE UPPER LEVEL TROUGH WILL BE SLOW TO SHIFT EAST THROUGH WEDNESDAY MAINTAINING A NORTHWEST FLOW ALOFT OVER OUR REGION. SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS SUNDAY WILL SLOWLY SHIFT EAST THROUGH WEDNESDAY AS WELL RESULTING IN A LOW LEVEL NORTHERLY FLOW THAT WILL MAINTAIN OUR DRIER AIRMASS. NORMAL DAYTIME HIGHS NEXT WEEK ARE IN THE LOWER 90S. NEAR NORMAL HIGHS ARE EXPECTED MONDAY AND TUESDAY BUT AFTERNOON HIGHS WILL SLOWLY WARM NEXT WEEK. OVERNIGHT LOWS WILL REMAIN BELOW NORMAL WITH LOWS IN THE 60S EACH MORNING THROUGH WEDNESDAY MORNING. THE GFS IS DRY THROUGH WEDNESDAY OVER OUR AREA BUT THE ECMWF HINTS AT A DISTURBANCE IN THE NW FLOW ALOFT THAT MAY BRING RAIN WEDNESDAY, ELSE THE RIDGE OVER THE SOUTHERN PLAINS WILL FLATTEN AS IT SPREADS EAST ACROSS OUR CWA FOR THE END OF THE WEEK. WARMER TEMPERATURES AND A SLOW INCREASE IN DEEP MOISTURE IS PROGGED THURSDAY AND FRIDAY. BOTH GFS AND ECMWF SHOW A SECOND COLD FRONT STALLING JUST NORTH OF OUR CWA BY FRIDAY. THE PROXIMITY OF THIS FRONT MAY HELP INCREASE POPS BY THE END OF THE WEEK FOR OUR NORTHERN ZONES. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 98 72 96 / 10 16 20 19 MERIDIAN 68 99 69 95 / 10 16 24 21 VICKSBURG 71 96 71 96 / 13 17 18 17 HATTIESBURG 73 97 74 97 / 17 22 19 20 NATCHEZ 73 94 73 96 / 14 19 21 20 GREENVILLE 73 97 73 94 / 29 22 24 11 GREENWOOD 70 97 72 95 / 22 20 29 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19
Hazardous weather outlook, Aug 12, 1:21 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 121 PM CDT FRI AUG 12 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 121 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ON SUNDAY. THE PRIMARY SEVERE RISK WITH THESE STORMS WILL BE DAMAGING WINDS BUT HAIL TO THE SIZE OF HALF DOLLARS WILL ALSO BE POSSIBLE...ESPECIALLY IN AREAS NORTH OF THE I-20 CORRIDOR WHERE THE CHANCE OF SEVERE STORMS WILL BE HIGHEST. STORMS WILL DEVELOP AHEAD OF AND ALONG A COLD FRONT THAT WILL MOVE ACROSS THE AREA SUNDAY MORNING THROUGH THE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Aug 12, 11:52 PM CDT, 2 hours 29 minutes before
MSZ018-019-025>027-130520-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS
1152 PM CDT FRI AUG 12 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 PM CDT FRI AUG 12 2011
A LINE OF STRONG WINDS AHEAD OF A LARGE THUNDERSTORM COMPLEX ACROSS
NORTH MISSISSIPPI AND SOUTHEAST ARKANSAS WILL BE CAPABLE OF
PRODUCING 35 TO 50 MPH WINDS IS LOCATED ACROSS COAHOMA AND QUITMAN
COUNTIES AT 1148 PM CDT...MOVING SOUTH AT 35 TO 40 MPH.
PEOPLE IN BOLIVAR...NORTHERN LEFLORE AND NORTHEASTERN SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS AND STRONG WINDS CLOSELY.
LAT...LON 3399 9065 3398 9044 3382 9044 3378 9017
3376 9019 3382 9012 3364 9004 3368 9104
3377 9115 3378 9099 3397 9110 3396 9098
3409 9088 3412 9096 3412 9095 3413 9066
TIME...MOT...LOC 0448Z 353DEG 35KT 3411 9097 3411 9037
JASpecial weather statement, Aug 13, 2:21 AM CDT, 0 minutes before
ARZ074-LAZ007-130805-
ASHLEY AR-MOREHOUSE LA-
221 AM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 AM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF CROSSETT AT 220
AM CDT...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL MOVE INTO
NORTHERN MOREHOUSE PARISH THROUGH 3 AM.
VERY HEAVY RAIN IS ALSO LIKELY WITH THIS STORM.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3318 9200 3295 9153 3278 9203 3299 9209
3301 9208 3303 9210 3307 9211
TIME...MOT...LOC 0720Z 311DEG 10KT 3305 9202
7The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:52 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 13, 1:41 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| Aug 13, 2:06 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 13, 3:29 PM CDT | Special Weather Statement | JAN | Simpson | 41 min |
| Aug 13, 4:01 PM CDT | Special Weather Statement | JAN | Lincoln | 39 min |
| Aug 13, 4:47 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 38 min |
| Aug 13, 5:56 PM CDT | Special Weather Statement | JAN | Warren | 59 min |
| Aug 13, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 41 min |
| Aug 13, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 53 min |
| Aug 13, 3:20 PM CDT | Special Weather Statement | JAN | Ashley | 45 min |
Nearby
Special Weather Statements in Louisiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.